MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the customer experienced a device error code after the needle had already been inserted into the patient.The customer reports that the procedure could not be completed and the patient was rescheduled.A field engineer was dispatched to examine the device and determined that the device driver needed to be replaced.The field engineer replaced the driver and confirmed that the system is now functioning in accordance with manufacturer specifications.No further information is available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025, that during a procedure the brevera system (b)(6) and brevera driver bda01660 began experiencing driver errors.The customer stated that the driver passed startup testing, but once fired into the breast it failed to retrieve samples and displayed the errors.The tech power cycled the system and reconnected the driver but the error persisted.The procedure was cancelled and the patient rescheduled.Patient impact was reported as they required a second incision in order to complete the procedure at a later date.The dispatched field service engineer (fse) attempted to reload the system code and restore it to default settings, but the error persisted.They replaced the brevera driver, and the system was functioning according to hologic specifications.Initial evaluation: neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The brevera driver was approximately 4 years old at the time of the complaint.Investigation methods and findings: further investigation could not be performed as parts were not returned to pmqa.Cause/root cause: since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint, discussing the case with a hologic service sustainment engineer, and examining a previous investigation into this type of issue, the most probable root cause for the reported error codes is related to the needle not firing its fully designated firing distance.This root cause can be linked to insufficient spring force when firing into breast tissue causing excess drag and reducing needle travel velocity.As a result, the timing shaft can become jammed with the outer cannula fork and the wear plate, effectively blocking cam shaft rotation and preventing biopsy samples from being taken.Conclusion: as no parts were returned to pmqa for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.Since the patient had to be rescheduled for an additional procedure due to an inability to retrieve biopsy samples, this was considered a reportable event to the fda.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data for this new driver design and look to see if trends for the driver being jammed are still occurring.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv system serial number:(b)(6) driver manufacture date: 6/18/2021 driver installation date: (b)(6)2021 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22132299
Report Number1222780-2025-00298
Device Sequence Number20704676
Product Code KNW
UDI-Device Identifier15420045507760
UDI-Public(01)15420045507760(11)210618(21)BDA01660
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown